Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe hip pain
Oct 23, 2005

In the past 4 or so months I've noticed that the pain in my hip has become more and more severe. My primary care doctor had me get x-rays, but they came back with nothing wrong. I am taking Percocet and Viccatine for pain in my back, legs and foot, and it's not even touching the pain in my hip. I saw my ID Doctor today and she is setting me up to see ortho, and said there is some HIV related hip disease. Could you tell me a little more about this? This pain is making life almost unbearable. Thanks Bill

Response from Dr. Conway

Sometimes, one can have problems with the hip (something called aseptic necrosis of the head of the femur) that can be associated with HIV and its treatment and may not show up on a regular X-ray. Additional tests (such as a CT scan or bone scan) may be needed to diagnose it. It may still be that the issue relates to your joint rather than your bones, so it may still be a good idea to see a specialist to figure this out.



Previous
Side Effects??? for Naive
Next
Sustiva/3TC/Tenofovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement